Share Facebook
Crohn's Disease Forum » Ulcerative Colitis Forum » First forum post and newly diagonosed with Ulcerative colitis


10-17-2016, 05:57 PM   #1
Helldes012
 
Join Date: Oct 2016
Location: San Francisco, California
First forum post and newly diagonosed with Ulcerative colitis

Hello everyone,
I just got diagnosed with UC over the summer after a stint in the ER. Prior to that I've been abusing adderall for a year then went on antibiotics for acne for about another year and a couple after getting off the antibiotics I was diagnosed with UC. From what I've read, taking antibiotics and other acne treaments may be the cause of ulcerative colitis.

My GI doctor prescribed me Ialda 120 mg 4 tabs daily and I've developed servers acne again on my neck, chest, face. So the problem here is, I went to my dermatologist and he perscribed my a doxycycline and Bactrim for my acne. Should I even take the antibiotics? Would it make my UC worse? I am also considering fraxel treatment for the acne scars but I have to take care of my acne problem first. What are some suggestions?

Thanks for reading!
10-17-2016, 06:05 PM   #2
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
You should probably take a probiotic besides taking the antibiotic.
10-17-2016, 06:11 PM   #3
Helldes012
 
Join Date: Oct 2016
Location: San Francisco, California
You should probably take a probiotic besides taking the antibiotic.
Thanks for the quick response!
Are there any specific priobiotics that I would need? I have asked my GI doctor about that and she doesn't seem suggest any sort of specific treatment plan besides fiber dieting and the lialda.
Is there a general probiotic that people with UC take?
10-17-2016, 06:13 PM   #4
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I have Crohns Disease and my gi likes me taking vsl 3.

10-17-2016, 07:27 PM   #5
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
It is by prescription. Ask your doctor to prescribe it or I have used Align which is OTC.
10-17-2016, 09:28 PM   #6
Helldes012
 
Join Date: Oct 2016
Location: San Francisco, California
It is by prescription. Ask your doctor to prescribe it or I have used Align which is OTC.
I will definetly ask my doctor for a perscription. They can be very expensive. Would you suggest taking more than the required dosage since it on antibiotics?
10-17-2016, 09:32 PM   #7
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I see an acupuncturist once a week and whenever I go on an antibiotic she recommends doubling the probiotic.

10-22-2016, 03:47 PM   #8
FrozenGirl
Senior Member
 
FrozenGirl's Avatar
I would avoid antibiotics, especially Oral ones. They can cause UC to get worse. They can also cause a disease called C. difficile which I can tell you from experience is quite bad. Depending on your type of acne you might try a topical retinol. If you are female horomonal treatments like birth control or spirolactone might be an option.
10-22-2016, 05:03 PM   #9
Helldes012
 
Join Date: Oct 2016
Location: San Francisco, California
I'm a male and my current dermatologist did not tell me what type of acne I have. However, he has perscribed me bactrim and it seems to have reduced my acne. I have tried many topical cleansers, mask, acne washes and none of them have worked. My acne is both deep anf shallow and occurs along the chest, face, neck, and back of the ears. I'll give retinol a try! If anyone knows a good way to clear immunosupressant induced acne, that would be great. Thanks for the tip!
10-22-2016, 07:54 PM   #10
MamiDoll
 
Join Date: Oct 2016
Location: California
I take immunosuppressants and Humira and got terrible rashy acne everywhere so I totally feel your pain. I did a light layer of Benzoyl Peroxide 10% store bought cream daytime and a prescription of Retin A at bedtime. I wouldn't suggest oral antibiotics unless really needed. Especially for someone with IBD. I'd first see if your doc could prescribe the Retin A and if the acne is very severe maybe a topical antibiotic like Clindamycin. Taking oral antibiotics has usually put me into a Crohn's flare up. Good luck to you!
10-23-2016, 10:12 AM   #11
FrozenGirl
Senior Member
 
FrozenGirl's Avatar
As mentioned BP may also be a good option. I believe you can get a prescription that is both BP and retinol which might be more effective for you.
10-23-2016, 10:18 AM   #12
Helldes012
 
Join Date: Oct 2016
Location: San Francisco, California
Thank you all for the great tips! I will try both those things and let you guys know how it goes. Should I stop the antibitiocs in the meantime? I'm on my 5th day.
10-23-2016, 10:20 AM   #13
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I,personally, would take them until they are finished.

10-23-2016, 11:06 PM   #14
FrozenGirl
Senior Member
 
FrozenGirl's Avatar
Thank you all for the great tips! I will try both those things and let you guys know how it goes. Should I stop the antibitiocs in the meantime? I'm on my 5th day.
That's a hard question. On one hand the longer you take them, the more chance of having your ibd flare. On the other hand stopping part way through may lead to antibiotic resistance. I would call your doc and explain you would be more comfy not on antibiotics and ask if it is safe to stop.
Reply

Crohn's Disease Forum » Ulcerative Colitis Forum » First forum post and newly diagonosed with Ulcerative colitis
Thread Tools


All times are GMT -5. The time now is 11:26 PM.
Copyright 2006-2017 Crohnsforum.com